It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-21-2011, 06:05 PM   #1
Newbie
(female)
 
Join Date: Jan 2011
Location: UK
Posts: 6
Chloekc HB User
Pvcs/pacs?

Over the last year, I have been getting an occasional feeling as if my heart was skipping a beat (20-30 a day). When I visited my doctor, she said it was an extra beat(?), but rather dismissed the subject as there were not many occurrences. However, for the past week I've been experiencing around 20-30 a minute (every other/ two beats). I visited a new doctor this week and he dismissed them to being a side effect of the steroids I take. However, I have been on Hydrocortisone and Fludrocortisone since birth, so why would it suddenly be a side effect, and why suddenly so many? (my dosage hasn't changed at all for 6-7 years). I have read about this feeling and seen about PVCs and PACs, and feel mine seem to be similar. Since the 'skipping' started, I have also been extremely fatigued and weak, to the point I have to sleep most the day. I was just wondering if anyone has experienced this and can offer any advice? The fatigue and constant skipping is really starting to get me down, as it is stopping me from carrying out basic everyday tasks, so I would really appreciate any advice.

Thank you ever so much.

CK

 
Sponsors Lightbulb
   
Old 01-22-2011, 02:28 PM   #2
Junior Member
(female)
 
Cathlabgirl's Avatar
 
Join Date: Jan 2011
Location: Michigan
Posts: 16
Cathlabgirl HB User
Re: Pvcs/pacs?

I have the same issue. Have you went to a Cardiologist?? You should have a full Cardiac work up. I had problems with the PVC and PAC's a little over a year ago. Had a full work up only found some small issues with my heart.. with time they went away. But.. now they are back with full force and with the fatigue. I feel like I am walking through water.. sleeping all the time.. but also getting woken up with the chest pressure. What I am going to do is go back to the dr. You should do the same. =^) Its frustrating at times with this issue because meds, dehydration, anxiety etc can cause the PVC's/PAC's. But there are also a lot of other underlying issues that can be going on! The reason for your fatigue is probably from the amount of pvcs that you are having. The more you have the slower your heart will beat.. and the less efficient it will pump. Good luck!! You know your own body! And working in health care I know that all doctors are not the same. Find one that will listen to you. REALLY listen. Keep your chin up!

Last edited by hb-mod; 01-23-2011 at 08:09 AM. Reason: Removed Quote from prior post. Please use "Quick" Reply rather than "Quote" Reply. Thanks!

 
Sponsors Lightbulb
   
Old 01-23-2011, 12:36 PM   #3
Member
(female)
 
Join Date: Mar 2010
Location: OH
Posts: 77
dcs316 HB Userdcs316 HB User
Re: Pvcs/pacs?

I know exactly what you're going thru. I had always had the occasional skipped beat and then suddenly last November began having them all day every day. They drove me crazy! I finally went to the doctor after a month of worrying about it and they did several tests - ekg, echocardiogram, 24 hr. holter -- but found only a minor problem with my mitral valve and concluded that must be what was causing the pvc's. No one could answer why I had the sudden increase and no one (except me) seemed to be alarmed by their presence. They did say that my age (45) and the fact that I am in perimenopause could be contributing to the problem. Anyway, they put me on a low dose beta blocker which did significantly reduce the number of pvc's but caused a host of other side effects that I couldn't live with so I am currently weaning myself off of that particular drug. Unfortunately the pvc's are back. I go back to the cardiologist in a couple of weeks so I don't know if he'll try me on a different drug or if I'll just have to learn to live with these and not freak out about them. Like I said, the only one who seems overly concerned about them is me! So, for your peace of mind I would at least get the testing done so you know there is nothing serious going on and then maybe the beta blockers would work for you. I know a lot of people have taken them without the annoying side effects that I had. Trust me, you are not the only one out there with this problem. There are countless posts on this board about pvc's and pac's. Unfortunately, the more you worry about them, the more they happen. I know that from my own experience! Good luck to you! Diane

 
Old 01-23-2011, 12:44 PM   #4
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 15,551
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Pvcs/pacs?

Are you on caffeine? How many drinks per day - and include any chocolate you eat.
Are you on any antihistamines? I had to get off caffeine and chocolate and change my allergy meds as a result of this same thing.

 
Old 04-13-2011, 07:52 PM   #5
Member
(female)
 
Join Date: Apr 2011
Location: Seattle WA
Posts: 50
hope4anxiety HB User
Arrow Re: Pvcs/pacs?

I know exactly how everyone feels. I suffer from PAC's/PVC's and I CAN'T STAND THEM. Doctors/Cardiologists/Electrophysiologists all seem to say they are nothing, but they don't seem to understand how much they affect the quality of peoples lives. Hang in there. What helped (not cured) is I stopped smoking, cut out all caffiene/chocolate, fast food, soda, extra sugary foods. Eat healthy, exercise, & keep well hydrated - it sounds so simple but try it 100% and I bet it helps.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Relief from PVCs and PACs finally! JenLeigh Heart Disorders 15 04-21-2011 01:33 PM
anyone one tried COQ10 for PVCs?PACs tomah Heart Disorders 0 09-29-2009 12:05 PM
Are these PVCs or PACs, should I be worried? eNathan Heart Disorders 0 06-29-2009 10:20 AM
PVCs (Skipped Beats) and Antidepressants?? missy101 Heart Disorders 1 11-24-2007 04:34 PM
PVCs Increasing...WHY? Also ?s about Metoprolol.. missy101 Heart Disorders 4 11-09-2006 07:31 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:06 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!